Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Mar 22, 2019, 3:41 PM CDT for Hartley County, Oldham County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2019, 3:41 PM CDT (20:41 UTC)
- Expired
- Mar 22, 2019, 4:12 PM CDT
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 85 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WFUS54 KAMA 222041
TORAMA
TXC205-359-222130-
/O.NEW.KAMA.TO.W.0001.190322T2041Z-190322T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
341 PM CDT FRI MAR 22 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northeastern Oldham County in the Panhandle of Texas...
South central Hartley County in the Panhandle of Texas...
* Until 430 PM CDT.
* At 340 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles north of Adrian, or 20 miles northwest of
Vega, moving northeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Oldham and south central Hartley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3536 10271 3545 10281 3578 10247 3554 10226
TIME...MOT...LOC 2040Z 225DEG 30KT 3544 10270
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Rutt3 follow-up statements
064
WWUS54 KAMA 222055
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
355 PM CDT FRI MAR 22 2019
TXC205-359-222130-
/O.CON.KAMA.TO.W.0001.000000T0000Z-190322T2130Z/
Oldham TX-Hartley TX-
355 PM CDT FRI MAR 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN OLDHAM AND SOUTH CENTRAL HARTLEY COUNTIES...
At 353 PM CDT, a severe thunderstorm capable of producing a tornado
was located 16 miles north of Adrian, or 21 miles northwest of Vega,
moving northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Live media video of multiple funnel clouds.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Oldham and south central Hartley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3543 10267 3552 10274 3578 10247 3554 10226
TIME...MOT...LOC 2053Z 221DEG 27KT 3551 10263
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Rutt902
WWUS54 KAMA 222106
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
406 PM CDT FRI MAR 22 2019
TXC205-359-222130-
/O.CON.KAMA.TO.W.0001.000000T0000Z-190322T2130Z/
Oldham TX-Hartley TX-
406 PM CDT FRI MAR 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTH
CENTRAL OLDHAM AND SOUTH CENTRAL HARTLEY COUNTIES...
At 405 PM CDT, a severe thunderstorm capable of producing a tornado
was located 15 miles west of Channing, or 25 miles north of Vega,
moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Oldham and south central Hartley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3553 10259 3560 10266 3578 10247 3562 10233
TIME...MOT...LOC 2105Z 210DEG 25KT 3560 10259
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Rutt036
WWUS54 KAMA 222112
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
412 PM CDT FRI MAR 22 2019
TXC205-359-222120-
/O.CAN.KAMA.TO.W.0001.000000T0000Z-190322T2130Z/
Oldham TX-Hartley TX-
412 PM CDT FRI MAR 22 2019
...THE TORNADO WARNING FOR NORTH CENTRAL OLDHAM AND SOUTH CENTRAL
HARTLEY COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Oldham and Hartley County until 515 PM CDT.
LAT...LON 3553 10259 3560 10266 3578 10247 3562 10233
TIME...MOT...LOC 2110Z 225DEG 30KT 3564 10255
$$
RuttWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 22, 3:34 PM CDT, 7 minutes earlier.
Area forecast discussion, Mar 22, 3:34 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 334 PM CDT Fri Mar 22 2019 .SHORT TERM... Scattered to widespread showers and thunderstorms expected through this evening, with potential for severe thunderstorms owing to large- scale ascent above highly-sheared airmass which will continue to become more unstable. Heavy rain will also be a threat. Showers and thunderstorms expected to diminish from west to east tonight as Pacific cold front sweeps across the area. Cockrell && .LONG TERM... The forecast turns somewhat uneventful in relation to the last 24 hours of weather. System and aforementioned round of severe weather will exit the region later tonight. The forecast then turns dry for the most part, but some small chances for rain return to the Oklahoma Panhandle area Sunday night through Monday, and then again on Wednesday. Otherwise, there isn't another screaming chance for rainfall at this time. Especially in the bigger picture sense across the Panhandles. The more impactful weather may be the return of fire weather later next week, but we are talking about Day6 and Day7 from now. In the upper levels we go zonal for the next couple days. Then we shift to northwesterly as high pressure builds in over the Four Corners region. Under northwesterly flow the models try to discern small embedded pieces of energy. Energy associated with this embedded vorticity will be weak, but some areas to the north as a surface trough passes by may squeak out some rain. Chances are low at this time. Instability is little to nil so not expecting thunderstorms. High pressure then builds in Monday night and then quiet until Wednesday. Southerly flow then starts as the next trough tracks over the west coast. Very small chance for rainfall Wednesday for eastern parts of the Oklahoma Panhandle. Not much energy to work with for this at it appears very subtle. Overall, the above mentioned chances for rainfall are very low at this time as we lack dynamics. In other words, not overly impressed with the chances at this time. Starting Tuesday it will be breezy to windy across the Panhandles. During this time, temperatures will slowly go from the 60s to the 80s by Thursday. During this timeframe, especially Wednesday and Thursday, fire weather may become an issue. Will have to see how fuels react to rainfall across the region as rainfall continues across the area today. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 40 70 38 71 41 / 90 0 0 0 10 Beaver OK 45 67 39 69 41 / 90 10 0 0 20 Boise City OK 32 65 36 66 38 / 70 5 0 10 20 Borger TX 42 71 41 71 43 / 90 0 0 0 10 Boys Ranch TX 36 71 37 71 41 / 70 0 0 0 10 Canyon TX 38 72 40 72 41 / 80 0 0 0 5 Clarendon TX 47 72 42 73 44 / 90 0 0 0 5 Dalhart TX 32 68 35 69 39 / 50 0 0 5 10 Guymon OK 37 68 37 68 41 / 80 5 0 5 20 Hereford TX 36 71 38 73 40 / 80 0 0 0 5 Lipscomb TX 47 69 42 70 42 / 100 5 0 0 10 Pampa TX 42 69 39 69 42 / 90 0 0 0 10 Shamrock TX 49 73 43 72 44 / 100 5 0 0 10 Wellington TX 50 75 45 74 46 / 100 5 0 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Mar 22, 3:39 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 339 PM CDT Fri Mar 22 2019 OKZ001>003-TXZ001>020-317-230845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 339 PM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible across the entire combined Panhandles. Strong winds, large hail, and localized heavy rain will be possible. A tornado or two cannot be ruled out either, mainly for southern and western parts of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Special weather statement, Mar 22, 10:41 AM CDT, 5 hours before
Special Weather Statement National Weather Service Amarillo TX 1041 AM CDT FRI MAR 22 2019 TXZ011-221630- Oldham TX- 1041 AM CDT FRI MAR 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OLDHAM COUNTY UNTIL 1130 AM CDT... At 1040 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Adrian, or 18 miles west of Vega, moving northeast at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Adrian. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3519 10263 3526 10290 3562 10283 3562 10232 TIME...MOT...LOC 1540Z 211DEG 28KT 3529 10275 JC
Special weather statement, Mar 22, 11:36 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1136 AM CDT FRI MAR 22 2019
OKZ001-TXZ001-221715-
Cimarron OK-Dallam TX-
1136 AM CDT FRI MAR 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES UNTIL 1215 PM CDT...
At 1136 AM CDT, Doppler radar was tracking a strong thunderstorm over
Texline, or 11 miles southeast of Clayton, moving northeast at 45
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Boise City, Texline, Wheeless and Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3650 10304 3650 10300 3688 10300 3669 10236
3619 10287 3628 10304
TIME...MOT...LOC 1636Z 224DEG 40KT 3637 10299
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:41 AM CDT | Special Weather Statement | AMA | Oldham | 49 min |
| Mar 22, 2:55 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham | 65 min |
| Mar 22, 3:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Oldham | 87 min |
| Mar 22, 4:28 PM CDT | Special Weather Statement | AMA | Deaf Smith | 32 min |
| Mar 22, 4:29 PM CDT | Tornado Warning | AMA | Dallam, Hartley, Moore | 46 min |
| Mar 22, 4:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 86 min |
| Mar 22, 5:12 PM CDT | Tornado Warning | AMA | Dallam, Hartley, Moore, Sherman | 48 min |
| Mar 22, 5:27 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 33 min |
| Mar 22, 5:50 PM CDT | Tornado Warning | AMA | Oldham | 25 min |
| Mar 22, 5:57 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 48 min |
| Mar 22, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hartley, Hutchinson, Moore, Sherman | 46 min |
| Mar 22, 6:22 PM CDT | Tornado Warning | AMA | Deaf Smith, Potter, Randall | 23 min |
| Mar 22, 6:27 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| Mar 22, 6:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Hutchinson, Moore, Oldham and 2 more | 84 min |
| Mar 22, 6:45 PM CDT | Tornado Warning | AMA | Potter, Randall | 30 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.